WELCOME TO MEDSHADOW. WE'VE UPDATED OUR LOOK!

High Potency Statins Linked to Kidney Injury

High Potency Statins Linked to Kidney Injury
High Potency Statins Linked to Kidney Injury
Suzanne B. Robotti
Suzanne B. Robotti Executive Director

The British Medical is reporting on a study that links high potency statin drugs with acute kidney injury.

The Canadian study concludes that the “use of high potency statins is associated with an increased rate of diagnosis for acute kidney injury in hospital admissions compared with low potency cholesterol-lowering drugs. The effect seems to be strongest in the first 120 days after initiation of statin treatment.”

The study was designed as a retrospective observational analysis of administrative databases and involved data from 7 Canadian databases, 1 UK and 1 US database. In all, information from 2 067 639 patients aged 40 years or older was examined and matched with 10 controls.

The report concludes that the risk of renal injury from high potency statins seems strongest in the first 120 days of treatment.

DISCLAIMER: MedShadow provides information and resources related to medications, their effects, and potential side effects. However, it is important to note that we are not a substitute for professional medical advice, diagnosis, or treatment. The content on our site is intended for educational and informational purposes only. Individuals dealing with medical conditions or symptoms should seek guidance from a licensed healthcare professional, such as a physician or pharmacist, who can provide personalized medical advice tailored to their specific circumstances.

While we strive to ensure the accuracy and reliability of the information presented on MedShadow, we cannot guarantee its completeness or suitability for any particular individual's medical needs. Therefore, we strongly encourage users to consult with qualified healthcare professionals regarding any health-related concerns or decisions. By accessing and using MedShadow, you acknowledge and agree that the information provided on the site is not a substitute for professional medical advice and that you should always consult with a qualified healthcare provider for any medical concerns.

Was This Article Helpful?

Executive Director
Show Comments (0)
0 0 votes
Article Rating
Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments
0
Would love your thoughts, please comment.x